MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27819
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 08/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, and pre-implantation testing.However, the device did not meet the requirements for pressure-flow and reflux testing.There was proteinaceous debris observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open resulting in fluid reflux.The returned valve also did not meet the requirements for leak testing due to a tear observed in the top of the delta chamber.It is unknown how or when this damage occurred.The ifu caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ the ifu also caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, or crushing of components.¿ approximately 22 cm of the catheter was returned.The returned catheter was patent and met the requirements for leak testing.Proteinaceous debris was noted in the interior and exterior of the catheter.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.All catheters are 100% inspected at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the effect of the device was poor.The valve had been adjusted without any improvement.The entire system was replaced and after the replacement, the effect improved significantly.
 
Additional Manufacturer Narrative
Patient weight updated.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the cause of the poor effect was poor valve diversion.

Brand Name
STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6889299
Report Number2021898-2017-00490
Device Sequence Number655453
Product Code JXG
UDI-Device Identifier00643169010499
UDI-Public00643169010499
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number27819
Device Catalogue Number27819
Device Lot NumberE11602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date09/24/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight54